Construction of spines of two-bridge link complements and upper bounds of their Matveev complexities

Masaharu Ishikawa, Keisuke Nemoto

Research output: Contribution to journalArticle

2 Citations (Scopus)


We give upper bounds of the Matveev complexities of two-bridge link complements by constructing their spines explicitly. In particular, we determine the complexities for an infinite sequence of two-bridge links corresponding to the continued fractions of the form [2, 1,…, 1, 2]. We also give upper bounds for the 3-manifolds obtained as meridian-cyclic branched coverings of the 3-sphere along two-bridge links.

Original languageEnglish
Pages (from-to)149-162
Number of pages14
JournalHiroshima Mathematical Journal
Issue number2
Publication statusPublished - 2016 Jul



  • Complexity
  • Hyperbolic volume
  • Triangulations
  • Two-bridge links

ASJC Scopus subject areas

  • Analysis
  • Algebra and Number Theory
  • Geometry and Topology

Cite this